MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 11.0MM TI HELICAL BLADE 100MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 11.0MM TI HELICAL BLADE 100MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 456.305
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/03/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional device product codes: hwc.Complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2020, the surgeon was putting a 100mm titanium helical blade into a trochanteric fixation (tfn) nail.The helical blade was halfway in and it would not advance or could not get it back out.The surgeon verified the side arm was at the same angle as the nail and verified that the anti-rotation mechanism was not interfering with the helical blade.The helical blade insertion handle was removed.The blade was easily removed with the slap hammer.The surgeon elected to remove the nail and replaced it with a new nail.The helical blade was also replaced with a new one.The procedure was completed successfully with no addition complications.The nurse had stated that the nail was reprocessed at the hospital because it was opened in a prior case by accident.No x-rays are available.There was a surgical delay of ten (10) minutes.Patient outcome was unknown.Concomitant devices reported: 11mm/130 deg ti cann troch fixation nail 400mm/right-ster (part number 456.420s, lot unknown, quantity 1), extraction instruments: cmf (part number unknown, lot unknown, quantity 1), insertion instruments: trauma (part number unknown, lot unknown, quantity 1), impaction inst: hammer/mallet: tr (part number unknown, lot unknown, quantity 1).This report involves one (1) 11.0mm ti helical blade 100mm.This is report 2 of 2 for (b)(4).

Brand Name
11.0MM TI HELICAL BLADE 100MM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key10460226
Report Number2939274-2020-03821
Device Sequence Number3218426
Product Code HSB
UDI-Device Identifier10886982226716
UDI-Public(01)10886982226716
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K011857
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number456.305
Device Catalogue Number456.305
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/03/2020
Initial Report FDA Received Date08/27/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
11MM/130 DEG TI CANN TROCH FIXATION NAIL 400MM; UNK - EXTRACTION INSTRUMENTS: CMF; UNK - IMPACTION INSTRUMENTS: HAMMER/MALLET: TRAUMA; UNK - INSERTION INSTRUMENTS: TRAUMA